# SDR CA080908008

- Difficulty date: September 6, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 13,510 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEL85099
- Condition: Separated
- Location: Nr 1
- Part time: 2,577 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT WAS CLIMBING OUT ON A TRAINING FLIGHT. SHORTLY AFTER HEARD A LOUD BANG AND RPM DROPPED TO APPROX 1200. TURNED BACK AND LANDED SAFELY FOUND THE NR1 CYL HEAD SEPARATED FROM THE BARREL WITH APPROX 1 INCH OF BARREL EXPOSED PAST THE CYLINDER FINS. NR1 INTAKE LIFTER WAS DAMAGED AS WELL AS THE ENG CRANKCASE, ENG REMOVED FOR OVERHAUL. ENG WAS OPERATING ON AN ON-CONDITION PROGRAM. (@2567 HOURS, TBO IS 2000) FIRST FAILURE OF THIS TYPE. CYL WAS NOT AFFECTED BY AD 2006-12-07 AND WAS IN FACT NOTED AS AN ACCEPTABLE REPLACEMENT CYLINDER FOR THE PN MENTIONED IN THE AD. ENGINE WAS INSTALLED IN THIS AIRFRAME. REPLACED ORIGINAL ENGINE.
